Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 191, NWS Des Moines, IA

July 24, 2008Appanoose County, Wayne County, Iowa

NWS Des Moines, IA issued this river flood warning at Jul 24, 2008, 11:54 PM CDT for Appanoose County, Wayne County, Iowa. It took effect at Jul 25, 2008, 5:14 AM CDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2008, 11:54 PM CDT (04:54 UTC)
In effect from
Jul 25, 2008, 5:14 AM CDT
Expired
Jul 26, 2008, 7:11 PM CDT
In force
38 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Appanoose County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 122 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Chariton River near Promise City (PRMI4).

Action stage
22 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06903700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 250454
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1154 PM CDT THU JUL 24 2008

...A FLOOD WARNING HAS BEEN ISSUED FOR THE SOUTH FORK CHARITON 
RIVER...

IAC007-185-260454-
/O.NEW.KDMX.FL.W.0191.080725T1014Z-080726T2048Z/
/PRMI4.1.ER.080725T1014Z.080725T1200Z.080725T2048Z.NO/
1154 PM CDT THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11:00 PM THURSDAY THE STAGE WAS 13.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY FRIDAY AND CONTINUE TO 
  RISE TO NEAR 20.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY FRIDAY AFTERNOON.

$$
7 follow-up statements
000 
WGUS83 KDMX 251048
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
548 AM CDT FRI JUL 25 2008

...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...SOUTH FORK 
CHARITON RIVER...THOMPSON RIVER...

.LINGERING EFFECTS FROM JUNE AND JULY HEAVY RAINS...AND RECENT HEAVY
RAINS OVER SOUTHERN IOWA CONTINUE TO PRODUCE MINOR TO MODERATE
FLOODING.

IAC053-261048-
/O.EXT.KDMX.FL.W.0189.000000T0000Z-080727T1100Z/
/DVSI4.2.ER.080724T1351Z.080725T0330Z.080726T1100Z.NO/
548 AM CDT FRI JUL 25 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  5:00 AM FRIDAY THE STAGE WAS 15.3 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY 
  FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  MORNING.

$$

IAC179-261047-
/O.CON.KDMX.FL.W.0138.000000T0000Z-000000T0000Z/
/OTMI4.3.ER.080609T1545Z.080617T1730Z.000000T0000Z.NR/
548 AM CDT FRI JUL 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  5:00 AM FRIDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.2 FEET BY 
  FRIDAY MORNING THEN BEGIN FALLING.

$$

IAC007-185-261047-
/O.CON.KDMX.FL.W.0191.000000T0000Z-080726T2048Z/
/PRMI4.1.ER.080725T0750Z.080725T1200Z.080725T2048Z.NO/
548 AM CDT FRI JUL 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM FRIDAY THE STAGE WAS 18.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY 
  FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE FRIDAY 
  AFTERNOON.

$$
000 
WGUS83 KDMX 251552
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1052 AM CDT FRI JUL 25 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...DES MOINES 
RIVER...SOUTH FORK CHARITON RIVER...THOMPSON RIVER...

IAC053-261552-
/O.EXT.KDMX.FL.W.0189.000000T0000Z-080727T1500Z/
/DVSI4.2.ER.080724T1351Z.080725T0330Z.080726T1500Z.NO/
1052 AM CDT FRI JUL 25 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10:00 AM FRIDAY THE STAGE WAS 12.9 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE SATURDAY MORNING.

$$

IAC179-261551-
/O.CON.KDMX.FL.W.0138.000000T0000Z-000000T0000Z/
/OTMI4.3.ER.080609T1545Z.080617T1730Z.000000T0000Z.NR/
1052 AM CDT FRI JUL 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10:00 AM FRIDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.2 FEET BY 
  FRIDAY EVENING THEN BEGIN FALLING.


$$

IAC007-185-261551-
/O.EXT.KDMX.FL.W.0191.000000T0000Z-080727T1036Z/
/PRMI4.1.ER.080725T0750Z.080725T1800Z.080726T1036Z.NO/
1052 AM CDT FRI JUL 25 2008

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:00 AM FRIDAY THE STAGE WAS 20.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.6 FEET BY 
  FRIDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  SATURDAY.

$$

IAC117-261551-
/O.EXT.KDMX.FL.W.0192.000000T0000Z-080728T1942Z/
/CHTI4.1.ER.080725T1133Z.080726T0000Z.080727T1942Z.NO/
1052 AM CDT FRI JUL 25 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10:45 AM FRIDAY THE STAGE WAS 17.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.4 FEET BY 
  FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EARLY 
  AFTERNOON.

$$
000 
WGUS43 KDMX 251841
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
141 PM CDT FRI JUL 25 2008

...A FLOOD WARNING HAS BEEN ISSUED FOR THE SOUTH FORK CHARITON 
RIVER...

IAC007-185-261841-
/O.EXT.KDMX.FL.W.0191.000000T0000Z-080727T1448Z/
/PRMI4.2.ER.080725T0750Z.080726T0000Z.080726T1448Z.NO/
141 PM CDT FRI JUL 25 2008

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11:00 AM FRIDAY THE STAGE WAS 23.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RIVER WILL RISE ABOVE MODERATE FLOOD STAGE OF 24 FEET 
  AROUND 2 PM TODAY...AND CONTINUE TO NEAR 25.3 FEET BY MID 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SATURDAY 
  AFTERNOON. 


$$
000 
WGUS83 KDMX 260240
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
939 PM CDT FRI JUL 25 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...DES MOINES 
RIVER...SOUTH FORK CHARITON RIVER...THOMPSON RIVER...

IAC007-185-270239-
/O.EXT.KDMX.FL.W.0191.000000T0000Z-080727T1524Z/
/PRMI4.2.ER.080725T0750Z.080725T2100Z.080726T1524Z.NO/
939 PM CDT FRI JUL 25 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 7:00 PM FRIDAY THE STAGE WAS 25.4 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE SATURDAY MORNING.

$$

IAC179-270238-
/O.CON.KDMX.FL.W.0138.000000T0000Z-000000T0000Z/
/OTMI4.3.ER.080609T1545Z.080617T1730Z.000000T0000Z.NR/
939 PM CDT FRI JUL 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:00 PM FRIDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEAR 11.1 FEET.

$$

IAC053-270238-
/O.EXT.KDMX.FL.W.0189.000000T0000Z-080727T1418Z/
/DVSI4.2.ER.080724T1351Z.080725T0330Z.080726T1418Z.NO/
939 PM CDT FRI JUL 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:00 PM FRIDAY THE STAGE WAS 11.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE SATURDAY MORNING.

$$

IAC117-270238-
/O.EXT.KDMX.FL.W.0192.000000T0000Z-080728T1851Z/
/CHTI4.1.ER.080725T1133Z.080725T2131Z.080727T1851Z.NO/
939 PM CDT FRI JUL 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:15 PM FRIDAY THE STAGE WAS 19.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY EARLY AFTERNOON.

$$
000 
WGUS83 KDMX 261104
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
604 AM CDT SAT JUL 26 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...DES MOINES 
RIVER...SOUTH FORK CHARITON RIVER...THOMPSON RIVER...

.HEAVY RAINS FROM THURSDAY INTO FRIDAY...SOME IN EXCESS OF SIX
INCHES...HAVE PRODUCED FLOODING IN SEVERAL LOCATIONS IN SOUTHERN
IOWA.  OTHER HEAVY RAINS IN JUNE AND JULY HAVE CONTINUED TO PRODUCE
FLOODING NEAR OTTUMWA AS WELL DUE TO EXTENDED RELEASES FROM LAKE RED
ROCK.

IAC179-271104-
/O.CON.KDMX.FL.W.0138.000000T0000Z-000000T0000Z/
/OTMI4.3.ER.080609T1545Z.080617T1730Z.000000T0000Z.NR/
604 AM CDT SAT JUL 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  5:00 AM SATURDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEAR 11.1 FEET.

$$

IAC053-271103-
/O.EXT.KDMX.FL.W.0189.000000T0000Z-080727T1750Z/
/DVSI4.2.ER.080724T1351Z.080725T0330Z.080726T1750Z.NO/
604 AM CDT SAT JUL 26 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  5:00 AM SATURDAY THE STAGE WAS 10.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY AFTERNOON.

$$

IAC007-185-271103-
/O.CON.KDMX.FL.W.0191.000000T0000Z-080727T1524Z/
/PRMI4.2.ER.080725T0750Z.080725T2100Z.080726T1524Z.NO/
604 AM CDT SAT JUL 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM SATURDAY THE STAGE WAS 23.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE SATURDAY MORNING.

$$

IAC117-271103-
/O.CON.KDMX.FL.W.0192.000000T0000Z-080728T1851Z/
/CHTI4.1.ER.080725T1133Z.080725T2131Z.080727T1851Z.NO/
604 AM CDT SAT JUL 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  5:00 AM SATURDAY THE STAGE WAS 18.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SUNDAY AFTERNOON.

$$
000 
WGUS83 KDMX 261417
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
917 AM CDT SAT JUL 26 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...SOUTH FORK 
CHARITON RIVER...

IAC007-185-271417-
/O.EXT.KDMX.FL.W.0191.000000T0000Z-080727T1552Z/
/PRMI4.2.ER.080725T0750Z.080725T2100Z.080726T1552Z.NO/
917 AM CDT SAT JUL 26 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:00 AM SATURDAY THE STAGE WAS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW 
  FLOOD STAGE AROUND NOON TODAY.

$$

IAC117-271416-
/O.CON.KDMX.FL.W.0192.000000T0000Z-080728T1851Z/
/CHTI4.1.ER.080725T1133Z.080725T2131Z.080727T1851Z.NO/
917 AM CDT SAT JUL 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:30 AM SATURDAY THE STAGE WAS 18.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SUNDAY AFTERNOON.


$$
000 
WGUS83 KDMX 270011
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
711 PM CDT SAT JUL 26 2008

...THE FLOOD WARNING FOR THE SOUTH FORK CHARITON RIVER HAS BEEN 
CANCELLED...

IAC007-185-270041-
/O.CAN.KDMX.FL.W.0191.000000T0000Z-080727T1552Z/
/PRMI4.2.ER.080725T0750Z.080725T2100Z.080726T1719Z.NO/
711 PM CDT SAT JUL 26 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR 
THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* AT 3 PM SATURDAY THE STAGE WAS 14.4 FEET.
* FLOOD STAGE IS 18.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 12 PM SATURDAY.

$$
s

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 24, 6:53 PM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Jul 24, 6:53 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
653 PM CDT THU JUL 24 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
COMPLEX WX STTN WITH THE MCS THAT MOVD THRU THIS MRNG.  WRMFNT OFR
NRN KS INTO CNTRL MO HAS BEEN REINFORCED BY THE OUTFLOW OF THIS AM
CONVECTION AND SHOULD BE THE FOCUS FOR DVLPMT TNGT.  EVIDENCE IS
SHOWING IN CU FIELD ON VSB SAT PIX THIS AFTN.  FEELING IS THAT TSRA
WILL DVLP ALNG THE FNTL BNDRY THIS EVE AND DRIFT NWD WITH THE FNT
DURG THE NGT AS LLJ INCREASES.  ISSUED A FFA ACRS THE SRN TWO TIER
OR SO OF COUNTIES AND INTO CASS AND ADAIR COUNTIES TNGT.  MOST
SUSCEPTIBLE AERA WILL BE THE BAND WHERE 5-9 INCHES FELL THIS MRNG
FRM KAIO-KLWD.  KEPT CHC GOING FOR FRI...THOUGH WILL LKLY BE MUCH
MORE SCATTERED THAN TNGT.  WITH CDFNT MOVG THRU AND DECENT
CAPE...CERTAINLY CANT RULE OUT TSRA.  NEXT ROUND LKLY TO MOVE THRU
LATE SAT NGT INTO SUN.  NAM HAS VRY STRONG MCS MOVG THRU ON SUN AND
LKLY OVR DONE BASED COMP WITH ECMWF OUTPUT.  MORE CONCERN OVR THE
DVLPMT IN THE TUE-WED TIMEFRAME AS THAT IS ASSOCD WITH REMNANT OF
DOLLY AND HAS MORE POTENTIAL FOR SIG RAFL.  LTL CHNG TO GOING FCST
AS FAR AS TEMPS AND GENERALLY WENT AOB NORM.

&&

.AVIATION...25/00Z
WIDESPREAD STRATUS LINGERING OVER IOWA THIS EVENING THOUGH A FEW
SCATTERED POCKETS HAVE DEVELOPED AND MAY SKIRT INTO THE MCW AND DSM
SITES. HEADING INTO TOWARDS SUNSET AND LIGHT FLOW WILL MAKE IT
DIFFICULT TO SCATTER OUT MUCH BEFORE FILLING WITH CEILINGS LOWERING
ONCE AGAIN. A FEW THUNDERSTORMS ARE POSSIBLE AGAIN OVER THE FAR
SOUTH OVERNIGHT WITH OTM MOSTLY LIKELY TO BE AFFECTED. COLD FRONT
MOVING SOUTH THROUGH IOWA ON FRIDAY WILL REMAIN CAPPED MUCH OF THE
DAY BEFORE A FEW STORMS DEVELOP NEAR INTERSTATE 80 AND SOUTH DURING
THE MID-LATE AFTERNOON HOURS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FFA 00Z-12Z SRN TWO TIER PLUS
CASS AND ADAIR COUNTIES.

&&

SHORT TERM...KINNEY
LONG TERM...MS JUL 08
AVIATION...DONAVON
Hazardous weather outlook, Jul 24, 4:10 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
410 PM CDT THU JUL 24 2008

IAZ070-071-081>086-092>097-251100-
CASS-ADAIR-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
410 PM CDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
IOWA...ALONG AND SOUTH OF HIGHWAY 34.

.DAY ONE...TONIGHT

LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE TONIGHT...WHICH MAY
PRODUCE FLASH FLOODING...ESPECIALLY OVER AREAS HARDEST HIT BY
RAINFALL WEDNESDAY NIGHT AND THURSDAY MORNING. AN ISOLATED SEVERE
STORM IS POSSIBLE WITH WIND GUSTS TO 60 MPH THE MAIN THREAT.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS MUCH OF THE AREA FRIDAY
INTO THE WEEKEND AND EARLY NEXT WEEK...AS THE AREA REMAINS IN AN
UNSETTLED WEATHER PATTERN. THERE IS A SLIGHT RISK OF SEVERE
WEATHER FRIDAY INTO FRIDAY NIGHT...BUT THE CHANCES FOR SEVERE
WEATHER INTO THE UPCOMING WEEKEND AND EARLY NEXT WEEK ARE STILL
UNCERTAIN AT THIS TIME. THE MAIN SEVERE THREATS FOR FRIDAY INTO
FRIDAY NIGHT ARE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN FRIDAY
AFTERNOON INTO FRIDAY NIGHT.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-072>075-251100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-MADISON-WARREN-MARION-MAHASKA-
410 PM CDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

AN ISOLATED SEVERE STORM IS POSSIBLE WITH WIND GUSTS TO 60 MPH THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS MUCH OF THE AREA FRIDAY
INTO THE WEEKEND AND EARLY NEXT WEEK...AS THE AREA REMAINS IN AN
UNSETTLED WEATHER PATTERN. THERE IS A SLIGHT RISK OF SEVERE
WEATHER FRIDAY INTO FRIDAY NIGHT...BUT THE CHANCES FOR SEVERE
WEATHER INTO THE UPCOMING WEEKEND AND EARLY NEXT WEEK ARE STILL
UNCERTAIN AT THIS TIME. THE MAIN SEVERE THREATS FOR FRIDAY INTO
FRIDAY NIGHT ARE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN FRIDAY
AFTERNOON INTO FRIDAY NIGHT.

ALBRECHT/KINNEY

In the hours before

Local storm report, Jul 24, 11:09 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     FLASH FLOOD      DIAGONAL                40.81N 94.34W
07/24/2008                   RINGGOLD           IA   LAW ENFORCEMENT

            HEAVY RAINFALL PUT THE PLATTE RIVER OUT OF ITS BANKS AND
            FLASH FLOODING WAS REPORTED WITH WATER OVER COUNTY ROAD
            J23. THE SHERIFFS OFFICE HAS DECLARED ALL ROADS CLOSED

            NORTH OF COUNTY ROAD J23. COUNTY ROAD P27 IS ALSO CLOSED.

&&

FBOKSA

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 9:03 PM CDTFlash Flood WarningDMXDecatur6 hr
Jul 25, 12:20 AM CDTFlash Flood WarningDMXWayne6 hr
Jul 25, 12:32 AM CDTAreal Flood WarningDMXRinggold12 hr
Jul 25, 6:12 AM CDTAreal Flood WarningDMXAppanoose, Clarke, Decatur, Lucas, Wayne22 hr
Jul 25, 6:33 AM CDTRiver Flood WarningDMXLucas7 days

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.